MAUDE Adverse Event Report: IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38260
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an imager diagnostic catheter.Visual inspection showed small bends along the shaft.Microscopic inspection revealed that the tip detached approximately 1.5cm from the tip.The tip damage that was noticed was a tensile force damage.The tip end looks to be damaged in a way of stretched and uneven looking surfaces.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The analysis of the device tip is consistent with the catheter being stuck in another device and tensile force being applied to remove the device.Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the catheter tip detached inside the patient.A 4fr contralateral imager ii angiographic catheter was selected for an inferior vena cava (ivc) filter removal procedure.The 4fr imager was inserted via a jugular approach and a guidewire was fed through the catheter and into the previously implanted filter struts to help dislodge the filter from the ivc wall.During the procedure, when removing the 4fr imager catheter, the catheter tip became caught on the struts of the previously implanted filter and the tip of the 4fr imager catheter broke off and became lodged in the filter.An attempt was made to retrieve the detached tip but this was unsuccessful.There was no attempt to remove the implanted filter, with the detached lodged tip, from the patient.The patient was asymptotic with no complications.

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10662567
Report Number2134265-2020-13861
Device Sequence Number11833340
Product Code DQO
UDI-Device Identifier08714729355991
UDI-Public08714729355991
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K120893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model Number38260
Device Catalogue Number38260
Device Lot Number0000151319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/12/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;